newbie feeling defeated and frusterated

General Topics

Moderators: JohnV, Arron, garym

newbie feeling defeated and frusterated

Postby Adamk on June 5th, 2013, 11:51 am

I have been twitching for about 6 weeks now, it started with a odd twitch after a long day with little sleep and allot of coffee. I had a finger twitch and it bothered me so I googled it. Since I have had random twitches, anywhere you may think. I have seen a doctor and a neurologist who didn't seem very impressed by any of this and assured me that it would go away on its own. Well it hasn't so far. I just spent last night having another long night of twitching . This time in my knee. I have also had bouts of ear rining at times.

I just want to have a day that is worry free. I don't know how to cope with this and I am just very depressed and frusterated. I have had in the past bouts of tinnitus that lasted a few mo tbs and dizziness that went on for a few months. I was diagnosed with mal dembarqment. the thing it's both of those issues eventually got better so I hope this is just another joke of those things.

I am current trying to get off of my ambien/trozodone mix that I have been taking nightly for 4 years and have stopped taking my Zoloft in hopes that this is a die effect off the meds I'm on.so this has been extra hard on me.

I just need advice on how to deal with this.
Adamk
Senior Member
Senior Member
 
Posts: 52
Joined: May 21st, 2013, 8:14 pm

Re: newbie feeling defeated and frusterated

Postby Yuliasir on June 5th, 2013, 12:00 pm

Adam, first of all do not quit any meds like yours on your own. People doing it make serious mistake because the body really was used to live on supplements and on need 3-4 month od slow decrase of the dosages to get off in a right way. Talk to your doctor and discuss why you want to quit and what you would do instead of medication. Make a plan and follow it.

I can see that in your case medication probably did not change nothing in your conditions - you still live a stressful life and quitting antianxiety and antidepressants in that period is probably the worse service you can do to your organism at all.

On my experience best is a combination of meds and active speaking therapy (saying active i mean that the person must understand at least that he or she can not cope with burdens of life and need somebody to help in professional and safe way).

And please do not google for symptomes. On my own experience I know that we can diagnose ourselves with everything - and virtually because we can not distinguish between our feelings and real symptomes not being a specialists and not having specific experience.
User avatar
Yuliasir
Saint
Saint
 
Posts: 2952
Joined: March 3rd, 2012, 1:42 pm

Re: newbie feeling defeated and frusterated

Postby RGB on June 5th, 2013, 10:52 pm

In addition to the good advice about not suddenly stopping meds...

1. The general consensus seems to be that this is aggravated by stress (if not caused by it) so your reduction in anti-anxiety meds and heightened focus/worry sure isn't going to help (not saying this is your fault, just giving harmless reasons for why you are still twitching).

2. The neurologist didn't say it would go away in 6 weeks. So the fact that it hasn't, whilst annoying, is in no way sinister.

3. You noted yourself that the twitching started after "little sleep" and now talk about "another long night of twitching". Another harmless reason why you continue to twitch.

4. Worst case scenario... you twitch like this for the rest of your life (as many healthy people do). That would be very annoying but, once you are able to see clearly and objectively, not the end of the world.

What I am trying to say is that this is an incredibly difficult and stressful period for you BUT there are no reasons to believe the twitches are anything more than benign (the experts don't think so) and lots of reasons that they are going to continue for now. They are what they are (harmless) and will stop if and when the conditions are right (which is unlikely given your current fatigue and anxiety, but in the future that may well change).

In trying to point out reasons not to be worried it may sound like I don't have much sympathy and that isn't the case. It's horrible because you are living through it, but objectively from the 'outside' you have very few reasons to be unduly concerned.

RGB
My history....Jan '13: Widespread Twitches. May 13': Unremarkable Neuro Exam. Jul '13: Clean EMG. Oct '13: BFS Diagnosis Today's Date: Twitching and Healthy!
RGB
Selfless giver of time
Selfless giver of time
 
Posts: 238
Joined: February 6th, 2013, 1:07 pm

Re: newbie feeling defeated and frusterated

Postby mwagner on June 6th, 2013, 10:16 am

I agree, I think one of the worst things you can do is go off your meds cold turkey. Especially the Zoloft. Depending on how often you took zoloft, you may experience withdrawal symptoms which include major anxiety and also can include muscle twitching (same with Ambien). Be very careful and wean off the medication with the help of your doctor. If you have physical addiction to Zoloft, then you'll have to work closely with your doctor to wean yourself off. Some people go through benzo withdrawal for a very long time, and it's awful. Ambien also works on your GABA system, so you don't want to mess with that either.

You sound depressed and I'm very concerned about you. Please talk to your doctor about this. I can't believe they let you take Ambien nightly. I have taken Ambien for years, and my doctor is pretty liberal about it, saying you have to take it 5 nights a week to get addicted. So, I would take it 3-4 times a week. But, I have since weaned myself to only taking it about once a week (same with xanax) in order to make sure I'm not addicted, and don't experience withdrawal. But, even with the smaller amount, I have developed dependence to it, where I need more to keep me asleep.

Trazadone is an anti-depressant that has sedative qualities. It should have no addictive qualities, and you should be able to take it safely. In fact, at larger doses, it might help with your anxiety. You might want to stay on Trazadone to help you sleep. I have tried it, but it gives me very crazy dreams, fitful sleep and sleep paralysis (which is normal for people, but I really hate it).

Just a thought.

Mitra
mwagner
Saint
Saint
 
Posts: 1066
Joined: August 27th, 2011, 5:15 pm

Re: newbie feeling defeated and frusterated

Sponsor

Sponsor
 


Return to General Topics

Who is online

Users browsing this forum: No registered users and 7 guests